Manganese-Induced Parkinsonism due to Ephedrone AbuseReport as inadecuate




Manganese-Induced Parkinsonism due to Ephedrone Abuse - Download this document for free, or read online. Document in PDF available to download.

Parkinson-s DiseaseVolume 2011 2011, Article ID 865319, 8 pages

Review Article

Department of Neurology and Neurosurgery, University of Tartu, L. Puusepa 8, 51014 Tartu, Estonia

Department of Neuroscience, Neurology, Uppsala University Hospital, 75185 Uppsala, Sweden

Received 19 September 2010; Accepted 9 January 2011

Academic Editor: Neeraj Kumar

Copyright © 2011 Katrin Sikk et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

During recent years, a syndrome of hypokinesia, dysarthria, dystonia, and postural impairment, related to intravenous use of a “designer” psychostimulant derived from pseudoephedrine using potassium permanganate as the oxidant, has been observed in drug addicts in several countries in Eastern Europe with some cases also in Western countries. A levodopa unresponsive Parkinsonian syndrome occurs within a few months of abusing the homemade drug mixture containing ephedrone methcathinone and manganese. The development of this neurological syndrome has been attributed to toxic effects of manganese, but the role of the psychostimulant ephedrone is unclear. This paper describes the clinical syndrome, results of neuroimaging, and therapeutic attempts.





Author: Katrin Sikk, Sulev Haldre, Sten-Magnus Aquilonius, and Pille Taba

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents